• question-icon

    Experiencing nausea, vomitting, headache and backache. Blood and urine test normal. What is causing this?

default
Posted on Thu, 26 Jul 2012 in General Health
Question: I have been experiencing constant nausea, vomitting, headache and now backache for the past 3 months. I have had an endoscopy, stomach emptying test and ultrasound of my gallbladder and abdomen. I have not had any fever and all of my bloodwork and urine come back "normal". My thyroid antibodies have been fluctuating it runs from 5.5 back to 2 then 5.5 and back to 2 within weeks. I wake up every morning with sweats and feel like I am going to vomit. I spent the last 3 nights in 3 different ER's trying to figure out what is wrong. I had been vomitting for the past 3 days -the worst day was the 3rd day which was non stop vomitting and diarrhea. Hospital just gave me nauseau meds and pain meds and sent me home. I cant live like this anymore. Does anyone have any idea what might be causing this?
doctor
Answered by Dr. Mayank Bhargava 42 minutes later
Hi,

Thanks for posting your query.

1) Kindly answer the following question:
a) Have you diarrhea/ with vomiting during these last 3 months?
b) Have you any episode of fever with chills?
c) Have you any episode of bleeding from anus?
d) Have you any increased frequency of using washroom?
e) Type of abdominal pain- "in my opinion most likely it is spasmodic"
f) Thyroid antibodies means Thyroid peroxidase antibodies.

2) Presence of all normal investigation with persistence of vomiting & diarrhea show some sort of infection.

3) Yes, Acute gastroenteritis may persist for months. Generally if patient has watery shit then it is labelled as diarrhea but sometimes patients may have increased frequency for using washroom but he/ she is getting only small amount of shit. This is also a type of gastroenteritis.

4) Another possibility of Enteric fever, in which patient may have fever, vomiting, diarrhea, headache and backache.

5) You should consult with physician/ gastroenterologist for gastroenteritis.

6) If you have increased frequency of using washroom, spasmodic abdominal pain, vomiting then you are suffering from acute bacterial gastroenteritis, a rarely diagnose frequently occurring disease. Patient may have all your symptoms for months with all investigation normal.

7) You should also consult with neurologist.

Put your query if you have.


Best regards,

Dr. Mayank Bhargava

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Mayank Bhargava

Internal Medicine Specialist

Practicing since :2003

Answered : 1658 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Abdominal pain

doctor1 MD

I have been suffering from left quadrand pain with my left foot turning purple and the foot being cool to the touch. I had vascular studies done at...

doctor1 MD

For three weeks I have been having severe gnawing upper abdominal pain mainly after eating. Gets worse when I lay down. I stopped eating any oils...

doctor1 MD

Hi I had gallbladder surgery 3-4weeks ago because of gallstones . Last 4 days I noticed that I have reddish spit in the morning .I checked with my...

doctor1 MD

Hi, I got the longer lasting contraceptive fitted last week Monday... I am still having bad lower abdominal pain..... The Nurse told me the pain...

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could...

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had...

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last...

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Mayank Bhargava
  • Q - Itching on side of tailbone

  • Q - Have PCOD. On ginette 35. Gaining weight and feeling breathless. What...

  • Q - Swollen tongue on right side. What could be the reason?

  • Q - Have acute asthma, taking Omnacortil but have side effects. Want to stop...

  • Q - Suffering from chronic pancreatitis. Gall blader and spleen has been...

  • Q - Had unprotected sex, no periods. Should I take Mitegest?

  • Q - Diagnosed with gerd and hiatus hernia. Have acid reflux. Should I get...

  • Q - Done CBC test, have acid reflux, coughing up blood. Had UTI treated with...

  • Q - What cancer could cause a low WBC count? Done blood test

  • Q - Suffering from stomach pain, loose motion and feeling weak. Is it safe...

backtotop2